Lake Huron, 2011Marine Thunderstorm Wind in Lake Huron, August 20, 2011
August 20, 2011 · NWS DTX · 1 event in 1 county or zone
A thunderstorm near Fort Gratiot produced a 39 mph thunderstorm wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm near Fort Gratiot produced a 39 mph thunderstorm wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 20, 2:51 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 20, 2:51 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT SAT AUG 20 2011
.SHORT TERM... THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORM WATCH 792 IS IN EFFECT UNTIL 9 PM WITH A PATTERN
OF CONVECTION FULLY IN PROGRESS OVER SE MICHIGAN. THE LINE THAT HAS
BEEN MOVING WESTWARD ALL DAY FROM CHICAGO AND LAKE MICHIGAN IS ABOUT
AS ORGANIZED AS EXPECTED WITH SOME BOWING LINE SEGMENTS AND DAMAGING
WIND REPORTS SO FAR FROM SAGINAW INTO FLINT. EXPECT THIS POTENTIAL
TO PERSIST UNTIL THE CONVECTION EXITS TO OUR EAST AROUND 00Z. THE
TWIST IN STORM MORPHOLOGY DURING THE AFTERNOON IS THE EAST TO WEST
DEVELOPMENT ALONG AND NORTH OF INTERSTATE 69, IN THE FASHION OF A
WARM FRONT, ALONG THE SOUTHWARD MOVING OUTFLOW FROM MORNING ACTIVITY
AND THE LEADING EDGE OF THE NORTHWARD ADVANCING LOW LEVEL THETA-E
RIDGE. THIS WILL POSE AN EXCESSIVE RAINFALL COMPONENT TO FORECAST
CONSIDERATIONS IN THE THUMB AS IT MERGES WITH THE NORTH TO SOUTH
ORIENTED LINEAR PATTERN. STORMS ARE A BIT LESS ORGANIZED TOWARD THE
OHIO BORDER WHERE WIND SHEAR IS WEAKER BUT HOURLY MESOANALYSIS STILL
INDICATES ABOUT 2000 J/KG ML CAPE TO WORK WITH, SUPPORTING SEVERE
POTENTIAL THERE AS WELL.
THE LATEST 12Z MODEL PACKAGE AND HIGH RESOLUTION RUNS ALL HAVE A
REASONABLE HANDLE ON THE LARGE SCALE PATTERN OF FORCING ASSOCIATED
WITH THE COLD FRONT. AS THE PATTERN OF CONVECTION RUNS AHEAD OF THE
FRONT AND OUT OF SE MICHIGAN BY MID EVENING, FRONTAL FORCING
TRAILING THE UPPER WAVE WILL SUPPORT SOME SHOWERS INTO THE EARLY
OVERNIGHT HOURS. THIS WILL BE FOLLOWED BY DEEPER COLD AIR THAT WILL
TAKE LOW TEMPERATURES DOWN INTO THE UPPER 50S TO LOWER 60S BY
SUNRISE SUNDAY MORNING.
&&
.LONG TERM...SUNDAY THROUGH SATURDAY
THE PERIOD WILL BEGIN WITH WEAK COLD ADVECTION TAKING PLACE AT THE
SURFACE AND ALOFT AS 850MB TEMPERATURES AROUND 13C TO START THE
PERIOD FALL BY 2-3 DEGREES BY THE EVENING HOURS. COOLING BELOW 500MB
ALONG WITH DIURNAL SURFACE HEATING WILL FAVOR SCT SHRA/ISO T
DEVELOPMENT MAINLY NORTH OF I-96. UPPER DIVERGENCE ASSOCIATED WITH
THE LEFT EXIT OF AN APPROACHING JET WILL ALLOW FOR INCREASING
COVERAGE AS ONE HEADS FURTHER NORTH WITH THE GREATEST COVERAGE
EXPECTED ACROSS THE THUMB EXTENDING INTO SOUTHERN WATERS OF LAKE
HURON. GIVEN A MIXED LAYER EXTENDING TO 850MB OR SLIGHTLY HIGHER AND
EXPECTED CLOUD COVER/PRECIP TRENDS...HIGH TEMPERATURES SHOULD RANGE
FROM THE MID 70S ACROSS THE NORTH TO THE LOW 80S FOR SOUTHERN AREAS.
HIGH TEMPERATURES WILL FALL INTO THE MID TO UPPER 70S ON MONDAY WITH
850MB TEMPS HOVERING AROUND 9-10C AS THE THERMAL TROUGH TRACKS
ACROSS SE MI. TEMPERATURES WILL QUICKLY BOUNCE BACK INTO THE LOW 80S
ON TUESDAY AS SURFACE HIGH PRESSURE TRANSLATES EAST AND SOUTHERLY
FLOW BEGINS TO INCREASE AHEAD OF THE NEXT SYSTEM. A LOW LEVEL JET
MAY MAINTAIN SOME DEGREE OF REMNANT MCS ACTIVITY INTO WEDNESDAY
MORNING OVER PORTIONS OF THE OHIO VALLEY AND PERHAPS EXTENDING INTO
SOUTHERN MI. DEPENDING ON THE DEGREE OF CLOUD COVER...WEDNESDAY
COULD BE THE WARMEST DAY WITH TEMPERATURES RISING INTO THE MID 80S
AHEAD OF PRIMARY UPPER WAVE AND ASSOCIATED SFC COLD FRONT.
ATTM...THERE REMAINS ENOUGH UNCERTAINTY TO PRECLUDE MAKING ANY
CHANGES TO THE GOING CHC POPS FOR THIS PERIOD. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT WITH DRY/STABLE CONDITIONS IN PLACE FOR
THE END OF THE WEEK AND NORTHERLY FLOW FAVORING SLIGHTLY BELOW
NORMAL TEMPERATURES ON THURSDAY...MODERATING THROUGH THE END OF THE
WEEK.
&&
.MARINE...
SHOWERS AND THUNDERSTORMS THIS EVENING...INCLUDING A FEW SEVERE
STORMS POSSIBLE SOUTH OF PORT AUSTIN...WILL GIVE WAY TO CLOUDY AND
MORE TRANQUIL CONDITIONS THIS EVENING. AN APPROACHING UPPER WAVE
WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY
AFTERNOON...ESPECIALLY FROM ALABASTER SOUTHWARD TO LAKE SAINT
CLAIR...THOUGH SEVERE WEATHER IS NOT ANTICIPATED. WINDS WILL BECOME
NORTHERLY TO NORTHWESTERLY THIS EVENING AND WILL MOVE ALONG AT A
LIGHT TO OCCASIONALLY MODERATE CLIP BEFORE TURNING SOUTHWEST ON
TUESDAY. A FRONT WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY INTO
WEDNESDAY NIGHT ALONG WITH RETURN TO NW FLOW.
&&
.AVIATION...ISSUED 113 PM EDT SAT AUG 20 2011
//DISCUSSION...
LINE OF THUNDERSTORMS HAS CONSOLIDATED OVER WESTERN PORTIONS OF
THE STATE ALONG A COLD FRONT MOVING SOUTHEAST ACROSS THE REGION.
THIS LINE OF THUNDERSTORMS IS EXPECTED TO INTENSIFY AS IT MOVES
EASTWARD AND FEEDS OFF BETTER INSTABILITY. STORMS WILL ARRIVE AT
THE NORTHERN TAF SITES AROUND 19-20Z AND THE SOUTHERN TAF SITES
AROUND 20-21Z. SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREATS. FRONT WILL BE SLOW TO EXIT THE
REGION THIS EVENING AND THE CHANCE OF SHOWERS WILL LINGER INTO THE
EVENING HOURS WITH MVFR CONDITIONS POSSIBLE. INCREASED LOW LEVEL
MOISTURE WILL SUPPORT THE POTENTIAL FOR PATCHY FOG LATER
TONIGHT AS WELL...MAINLY ACROSS THE NORTH.
FOR DTW...MAIN LINE OF THUNDERSTORMS IS EXPECTED TO IMPACT THE
TERMINAL AROUND 21Z. HOWEVER...A FEW SCATTERED THUNDERSTORMS ARE
POSSIBLE AHEAD OF THE MAIN LINE. THUNDERSTORMS ARE EXPECTED TO
EXIT THE AREA AROUND 23-00Z. SEVERE WEATHER IS POSSIBLE AS THESE
STORMS MOVE THROUGH.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE ON THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON
AND EVENING. MODERATE CONFIDENCE ON TIMING.
* MODERATE CONFIDENCE THAT CEILINGS WILL DROP BELOW 5000FT
TONIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...BT
LONG TERM....JVC
MARINE.......BT/JVC
AVIATION.....AGD
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 20, 2:02 AM EST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
302 AM EDT SAT AUG 20 2011
MIZ047>049-053>055-060>063-068>070-075-076-082-083-210715-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
302 AM EDT SAT AUG 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR
ISOLATED STORMS TO BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS
TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. THESE STORMS
WILL BE THE RESULT OF A COLD FRONT THAT WILL SLOWLY SAG SOUTH
THROUGH THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL DEVELOP ON SUNDAY AS AN UPPER LEVEL
COLD POOL MOVES INTO LOWER MICHIGAN. THE MOST LIKELY LOCATION FOR
THUNDERSTORMS WILL BE TOWARD SAGINAW BAY...AS WELL AS THE THUMB
REGION.
THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTER REPORTS WOULD BE GREATLY APPRECIATED.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-210715-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
302 AM EDT SAT AUG 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR
ISOLATED STORMS TO BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS
TO 60 MPH AND HAIL TO ONCE INCH IN DIAMETER. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. THESE STORMS
WILL BE THE RESULT OF A COLD FRONT THAT WILL SLOWLY SAG SOUTH
THROUGH THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY AS AN UPPER
LEVEL COLD POOL MOVES INTO LOWER MICHIGAN. THE MOST LIKELY LOCATION
FOR THUNDERSTORMS WILL BE OVER SAGINAW BAY AND LAKE HURON.
THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTER REPORTS WOULD BE GREATLY APPRECIATED.
MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 20, 2:58 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT SAT AUG 20 2011
MIZ069-202045-
OAKLAND MI-
358 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 445 PM
EDT...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FENTON TO
HARTLAND...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
HOLLY...ROSE CENTER AND HIGHLAND AROUND 405 PM EDT.
HOLLY STATE RECREATION AREA...MILFORD AND DAVISBURG AROUND 410 PM
EDT.
WHITE LAKE AROUND 415 PM EDT.
ORTONVILLE AND COMMERCE AROUND 420 PM EDT.
CLARKSTON AROUND 425 PM EDT.
WEST BLOOMFIELD...WATERFORD AND ORCHARD LAKE AROUND 430 PM EDT.
SYLVAN LAKE AROUND 435 PM EDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI/MM
Special weather statement, Aug 20, 3:13 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 PM EDT SAT AUG 20 2011
MIZ055-062-063-202100-
LAPEER MI-SANILAC MI-ST. CLAIR MI-
413 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR...SOUTHERN
SANILAC AND SOUTHEASTERN LAPEER COUNTIES UNTIL 500 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PECK TO DRYDEN...AND
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
PECK AROUND 420 PM EDT.
CARSONVILLE...ALLENTON...BERVILLE...MELVIN...LYNN TOWNSHIP AND CAPAC
AROUND 425 PM EDT.
RILEY CENTER AROUND 430 PM EDT.
FORESTER...EMMETT...PORT SANILAC AND APPLEGATE AROUND 435 PM EDT.
GOODELLS AND SMITHS CREEK AROUND 440 PM EDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI/MM
Special weather statement, Aug 20, 3:23 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT SAT AUG 20 2011
MIZ069-076-202115-
OAKLAND MI-WAYNE MI-
423 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE AND SOUTHERN
OAKLAND COUNTIES UNTIL 515 PM EDT...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON TO 6 MILES
NORTHWEST OF SALINE...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
MILFORD...NEW HUDSON AND SOUTH LYON AROUND 430 PM EDT.
WIXOM AROUND 435 PM EDT.
COMMERCE...WOLVERINE LAKE...WALLED LAKE AND NOVI AROUND 440 PM EDT.
PLYMOUTH...ORCHARD LAKE...NORTHVILLE AND CANTON AROUND 445 PM EDT.
SYLVAN LAKE AND WEST BLOOMFIELD AROUND 450 PM EDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI/MM
Local storm report, Aug 20, 3:49 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG DEERFIELD TOWNSHIP 42.73N 83.86W
08/20/2011 LIVINGSTON MI TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0413 PM TSTM WND DMG PINCKNEY 42.45N 83.95W
08/20/2011 LIVINGSTON MI 911 CALL CENTER
CENTRAL DISPATCH REPORTED TREES DOWN
0418 PM TSTM WND DMG HAMBURG 42.45N 83.80W
08/20/2011 LIVINGSTON MI 911 CALL CENTER
TREES AND WIRES DOWN
0425 PM TSTM WND DMG 2 W SOUTH LYON 42.46N 83.70W
08/20/2011 LIVINGSTON MI 911 CALL CENTER
WIRES DOWN IN GREEN OAK TOWNSHIP
&&
RKULIKSpecial weather statement, Aug 20, 3:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
458 PM EDT SAT AUG 20 2011
MIZ082-083-202145-
LENAWEE MI-MONROE MI-
458 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR MONROE AND SOUTHEASTERN LENAWEE
COUNTIES UNTIL 545 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLISSFIELD TO 11
MILES EAST OF MORENCI...AND MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
DEERFIELD AROUND 505 PM EDT.
RIGA AROUND 515 PM EDT.
PETERSBURG...OTTAWA LAKE AND DUNDEE AROUND 520 PM EDT.
AZALIA AROUND 525 PM EDT.
LAMBERTVILLE AROUND 530 PM EDT.
TEMPERANCE AROUND 535 PM EDT.
SAMARIA AROUND 540 PM EDT.
MAYBEE...SCOFIELD...IDA AND ERIE AROUND 545 PM EDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI/MM
Local storm report, Aug 20, 4:14 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
514 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 4 NNW SOUTHFIELD 42.53N 83.29W
08/20/2011 E60.00 MPH OAKLAND MI TRAINED SPOTTER
0452 PM TSTM WND DMG 3 SE WEST BLOOMFIELD 42.54N 83.34W
08/20/2011 OAKLAND MI AMATEUR RADIO
3 TO 4 INCH DIAMETER TREES ON HOUSE
0453 PM TSTM WND GST 1 SSW NOVI 42.47N 83.49W
08/20/2011 E55.00 MPH OAKLAND MI AMATEUR RADIO
ALSO REPORTED WATER OVER ROAD
0454 PM TSTM WND DMG 4 ENE SOUTHFIELD 42.49N 83.18W
08/20/2011 OAKLAND MI AMATEUR RADIO
WIRES REPORTED DOWN
0455 PM TSTM WND GST BERKLEY 42.50N 83.19W
08/20/2011 E45.00 MPH OAKLAND MI TRAINED SPOTTER
REPORTED 2 INCH DIAMETER BRANCHES DOWN
0458 PM TSTM WND DMG 3 S TROY 42.53N 83.14W
08/20/2011 OAKLAND MI TRAINED SPOTTER
5 INCH DIAMETER TREE LIMBS DOWN
&&
RKULIKMarine Thunderstorm Wind, Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border
- When
- August 20, 4:15 PM EST
- Where
- Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border forecast zone, 4.71 mi NNW of Port Huron
- Measured
- 34 kt (39 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.045, -82.449
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Idaho, August 20 to 21, 20111 death · $15,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, August 20 to 23, 2011$282,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Illinois, August 20, 2011$170,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Mississippi, August 20 to 24, 2011$112,000 · 55 kt wind · 12 events
- Damaging Winds in Louisiana, August 20, 2011$115,000 · 62 kt wind · 5 events
- Tornado and Hail in Michigan, August 20, 2011$45,000 · EF0 · 22 events
- Damaging Winds in Texas, August 20, 2011$100,000 · 60 kt wind · 5 events
- Damaging Winds in Arkansas, August 20, 20111 injured · $45,000 · 65 kt wind · 6 events
- Damaging Wind and Lightning Strike in Illinois, August 20, 2011$53,000 · 70 kt wind · 2 events
- Flash Flood and Hail in South Carolina, August 20, 2011$50,000 · 0.75 in hail · 2 events
- Damaging Winds in Georgia, August 20, 2011$22,000 · 52 kt wind · 5 events
- Damaging Wind in North Carolina, August 20, 2011$15,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343156.